MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts to obtain patient information have been unsuccessful.Facility declined to provide patient information.No information available.The implant or explant dates are not applicable to this device.(b)(6).Device was not returned for investigation.
 
Event or Problem Description
It was reported during a planned diagnostic coronary procedure the physician attempted ifr pullback at lcx [left coronary artery] #15 and the manufacturers guidewire (gw) got stuck.The physician unsuccessfully attempted to attach an extension on the proximal end of gw and cut with surgical scissors 10cm from proximal edge.The physician unsuccessfully attempted to insert the gw into a balloon catheter.Finally, the physician successfully inserted the gw into a microcatheter and was able to advance.This report is being submitted because additional intervention was required to remove the manufacturers device.There is a potential for harm if the event were to recur.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to advise pertinent device analysis findings.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Visual, microscopic inspection and functional testing were performed on the returned device.Two third-party devices were returned with the device.The device was not stuck in either third-party devices.The device was returned in two sections, one attached to the locking core and the other attached to the rest of the components.It was observed the device is missing hypotube material.Two third party catheter devices were returned with the device.These catheters were inspected, but no conclusive evidence of the presence of the missing hypotube material was found.The probable cause of reported failure is damage during use.Inappropriate manipulation of the wire cause damage to internal components.Reportedly, the physician cut the device with surgical scissors.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.(b)(6).

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE, 185 CM STRAIGHT TIP
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key8872491
Report Number2939520-2019-00048
Device Sequence Number2390596
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)220331(10)0301630878(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301630878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005